NE Scotland, Orkney & Shetland

Warning over fentanyl drug in Grampian

A warning has been issued to users of heroin and other drugs in Grampian about the availability of fentanyl.

The Class A powder - sometimes called China white - has previously been implicated in deaths.

Grampian Police and NHS Grampian said there had been reports of the drug in recent days.

Insp Andy Imray said: "Using this drug presents an increased risk of overdose to users, particularly if they do not realise what they are taking."

Dr Maria Rossi, NHS Grampian consultant in public health medicine, added: "It can act quickly and in small doses.

"Heroin users run a serious risk of overdose and death if they use this substance."

There have been four drug-related deaths in Grampian so far this year. There were 48 in 2011.

More on this story

Related Internet links

The BBC is not responsible for the content of external Internet sites